MAUDE Adverse Event Report: GYRUS ACMI, INC. 0.035" SUREGLIDE STIFF, BX/5; STYLET, URETERAL

GYRUS ACMI, INC. 0.035" SUREGLIDE STIFF, BX/5; STYLET, URETERAL
Model Number 41BX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus received a medwatch report (b)(4) indicating that the wire coating of the 0.035" sureglide stiff, bx/5 guidewire dislodged inside the patient's kidney upon removal during a cystoureteroscopy with holmium laser lithotripsy of ureteral calculus and stent insertion.The provider was able to extract the wire coating.There was no further impact to the patient.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus.Additional information was requested but no further information was obtained.The medwatch report is attached for reference.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information is received.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.Based on the results of the investigation, the history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Since the subject device was not returned to olympus for evaluation, the root cause of the reported event could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿the tips of some metal devices may cause the coating material on the guidewire to be scraped off under conditions of sharp bending or kinking.If this occurs, it is recommended that any fragments of the outer coating be removed.While advancing or withdrawing any coated guidewire, avoid sharply bending or kinking the portion of the guidewire that extends beyond the instrument.¿ ¿do not apply excessive force to advance or withdraw the guidewire.Doing so may result in complications.If resistance is encountered, determine the cause, and take remedial action before continuing.¿ ¿do not directly fire any lithotripsy system upon the device as it may damage the wire or may cause patient injury.¿ this supplemental report includes information added to h4.Olympus will continue to monitor field performance for this device.

Brand Name
0.035" SUREGLIDE STIFF, BX/5
Common Device Name
STYLET, URETERAL
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17460753
Report Number3003790304-2023-00309
Device Sequence Number12560229
Product Code EYA
UDI-Device Identifier00821925005433
UDI-Public00821925005433
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT-EYA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number41BX
Device Lot Number6998246
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexUnknown
Patient Weight98 KG